Secondary Logo

Journal Logo

Institutional members access full text with Ovid®

Upper and Lower System Nasolacrimal Duct Stenosis Secondary to Paclitaxel

McCartney, Emily M.D.*; Valluri, Shailaja M.D.; Rushing, Dan M.D.; Burgett, Richard M.D., F.A.C.S.

Ophthalmic Plastic & Reconstructive Surgery: March-April 2007 - Volume 23 - Issue 2 - p 170-171
doi: 10.1097/IOP.0b013e318032e908
Brief Reports
Buy

A 66-year-old man underwent chemotherapy and radiation for angiosarcoma of the head and neck. Paclitaxel was used in his chemotherapeutic regimen. Two months post treatment with paclitaxel, he developed epiphora. He was found to have severe punctal and canalicular stenosis at the time of surgery.

Punctal and canalicular obstruction developed concomitantly with the use of paclitaxel in a patient undergoing chemotherapy and radiation for angiosarcoma of the head and neck.

*Wilmer Eye Institute, Division of Oculoplastic and Reconstructive Surgery, Johns Hopkins University, Baltimore, Maryland; and the Departments of †Ophthalmology and ‡Hematology-Oncology, Indiana University, Indianapolis, Indiana, U.S.A.

Accepted for publication September 25, 2006.

None of the authors has any financial interest in the manuscript.

Address correspondence and reprint requests to Emily McCartney, MD, Wilmer Eye Institute, Division of Oculoplastic and Reconstructive Surgery, Johns Hopkins University, 600 N. Wolfe St., Maumenee 505, Baltimore, MD 21287-9237; E-mail: emccar12@jhmi.edu

©2007The American Society of Opthalmic Plastic and Reconstructive Surgery, Inc.